MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA ENVY HYDROPHOBIC ACRYLIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

BAUSCH + LOMB ENVISTA ENVY HYDROPHOBIC ACRYLIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number EN
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Corneal Edema (1791); Vitreous Floaters (1866); Hypopyon (1913); Visual Impairment (2138); Toxic Anterior Segment Syndrome (TASS) (4469); Posterior Capsule Opacification (4807)
Date of Event 10/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that 1 day after implantation of an intraocular lens (iol) into the right eye (od), the patient presented at the postoperative appointment with the chief complaint of an inability to see.Slit lamp examination identified 4+ corneal edema.Intravitreal injections of vancomycin and ceftazidime were administered the same day.Culture and sensitivity testing revealed no organisms, with moderate white blood cells present.The retina specialist, who managed the patient postoperatively, documented a differential diagnosis of toxic anterior segment syndrome (tass) versus endophthalmitis.At the 1-week postoperative visit, slit lamp findings showed improvement, fibrin membrane and hypopyon were no longer present.At the 2-week postoperative visit, the patient reported intermittent blurry vision.Clinical examination continued to show improvement, including decreased vitreous debris and a clear cornea.At approximately seven weeks postoperative, the patient demonstrated continued clinical improvement, the vitreous was noted to be clear without hemorrhage, cells, or pigment.The patient was diagnosed with posterior capsule opacification (pco).At 4.5 months postoperative, the patient had tapered off all topical medication and reported constant blurry vision and disturbance from by vitreous debris.Examination showed a quiet anterior segment, a centered pciol with posterior capsular opacification, and vitreous debris.The macula demonstrated pigment clumping and drusen.Optical coherence tomography (oct) findings were consistent with dry age-related macular degeneration.The patient was referred back to the implanting surgeon to schedule a yag laser capsulotomy, with reassessment planned to follow the procedure.Medications prescribed for use at home post-operatively: pred-moxi-brom (combo drop) 1 gtt qid bid qd durezol 0.05% qid moxifloxacin 400 mg qd x 7 days vigamox 0.5% qid bid cyclogyl 1% tid (d/c (b)(6) 2025) preservative free drops qid tid qd qod.
 
Additional Manufacturer Narrative
The device remains implanted.A review of the lot device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.Based on the available information, the root cause of this event could not be determined.Bausch + lomb will continue to monitor for similar occurrences.

Brand Name
ENVISTA ENVY HYDROPHOBIC ACRYLIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 n park pl blvd
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 n park place blvd
clearwater, FL 33759
7277246600
MDR Report Key24804434
Report Number0001313525-2026-00027
Device Sequence Number9943771
Product Code MFK
UDI-Device Identifier10757770637079
UDI-Public(01)10757770637079(17)270831(11)240919(10)3Q25720
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P240005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEN
Device Catalogue NumberENU1000
Device Lot Number3Q25720
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Initial Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC, B+L INJECTOR SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale